MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number ACU0T0
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare professional reported with that during the intraocular lens (iol) implant procedure, the nurse was not able to fill the chamber of the cartridge with viscoelastic.The chamber was blocked.But the viscoelastic kept coming outside through the inlet.The surgery completed with backup lens.There was no patient impact.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The device with the lens was returned inside the opened carton.The plunger lock and lens stop were intact.The plunger was oriented correctly and was at the starting point of the device barrel.Viscoelastic was observed in the device.A collection of dried viscoelastic was observed in the nozzle tip just past the wound guard.The lens was in the loading area.The lens stop was removed to further evaluate.The lens showed no signs of advancement.Viscoelastic was dried on the lens.The cannula guide (port) was not blocked.The body of the device was not blocked by any foreign material or device malformation.The only blocked area was the collection of viscoelastic dried in the nozzle tip of the device.Product history records were reviewed and documentation indicated the product met release criteria.A non-qualified viscoelastic was indicated.The cannula guide port opening and the device body were not blocked.A collection of dried viscoelastic was observed in the nozzle tip.This large collection of dried viscoelastic closed off the exit at the tip and may have been interpreted as the reported complaint of the chamber was blocked.The root cause may be related to a failure to follow the instructions for use (ifu).A non-qualified viscoelastic was used.The ifu instructs: during device preparation and implantation of the company iol with the company preloaded delivery system, an company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.No malformation or damage of the product was observed.The lens was in the loading area.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20635044
Report Number1119421-2024-02165
Device Sequence Number20705098
Product Code HQL
UDI-Device Identifier00380652395243
UDI-Public(01)00380652395243(17)270207(11)240209(10)15796320
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberACU0T0
Device Lot Number15796320
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2024
Supplement Date Received by Manufacturer11/22/2024
Initial Report FDA Received Date11/07/2024
Supplement Report FDA Received Date12/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OPTHEIS BIO
Patient SexFemale